Before diagnosis, I developed psoriasis, hypothyroidism, fatigue, and short-term memory lapses. During treatment, all got worse, in addition to the usual tx side effects. Three months post-tx, the thyroid is still shot, the psoriasis is a little worse, I now have psoriatic arthritis, and in general, am not feeling too swell. I expect some of these to abate with time as my immune system attempts to right itself.
In the beginning I just felt something was not right. I was usually always on the go. Single mom of 2. Now grown and gone. I did a lot of skiing, horseback riding and had my own Harley. 1988 Sportster.
It began with headaches - terrible headaches. I was always tired and fatigued. I normally work 2 jobs. I just always say I am expensive to keep. I would like to go for a weekend or buy that outfit that I want and the second job was my play money.
They started doing tests on me but could not find a problem. I thought maybe it was just me. Empty Nest Syndrom. Finally my doctor did the unthinkable. Blood test for HIV. The HCV is done at the same time. Dec. 20, 2002 was the day of the news.
I was only able to take 7 treatments. Not to scare you but most all will tell you that the tx are not easy. Some are worse then others but you must try to keep your spirits up.
If you are going to begin the tx, be sure to stay in touch with this forum. I found it only last week and wish I had known a year ago while do tx. The people here are great support.
Good luck. Keep good thoughts.
I wanted to thank you for so eloquently expressing yourself on the thread started by Cindy from MedHelp. I agree with your point of view 100 percent.
I'm sorry to hear that treatment has been so rough on you.
by the way i was geno 2b and cleared the virus!!! yeah
I was tired for several years before being diagnosed. Finally my Dr. did a Hep test. I was taking a nap every day. Then I did tx and had a ton of sides and the fatique was much worse. After tx, I had gallstone pancreatitis and had to have gallbladder surgery. I am still tired and still take naps 4 months post tx but things are getting slowly better. Hope this helps. Also I was undetectable 1 month post tx. Will get my next test 6 months post tx.
Hugs and prayers for all,
Before treatment, shortness of breath & dry skin. Now I'm on week 8 of 24, I have 2b, and I feel very good. I had a little nausea for the first three days after the Friday night shot, but even that has subsided. Headaches have not been a problem.
I have been very careful with my diet. I've paid close attention to everyone's experience. I always take my Rebetol with food. I eat fruit between meals, have almost eliminated sugar, use very little salt, drink about 80 oz's of water daily. I also take Folic Acid, which really helps the mouth sores, Acidophilus, Vitamine E, Milk Thistle, and spray the nose with AYR. In addition, I force myself to get up each morning early, and always go to work, rather than laying around feeling sorry for myself. I do moderate excercise.......just a little walking and stair climbing.
On shot night, I use Tylenol PM, and an extra 25 mg of Benedryl. I wash my hair and condition with Nioxin, and have almost no hair loss. Skin is still dry, so I rub myself down with fragrance free moisture creme. Fatigue is a reality, but keeping moveng is the key!